MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION OPTICROSS 6; CATHETER, ULTRASOUND, INTRAVASCULAR

BOSTON SCIENTIFIC CORPORATION OPTICROSS 6; CATHETER, ULTRASOUND, INTRAVASCULAR
Model Number 8655
Medical Device Problem Codes Entrapment of Device (1212); Failure to Advance (2524); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Arrhythmia (1721); Bradycardia (1751); Cardiac Arrest (1762); Chest Pain (1776); Low Blood Pressure/ Hypotension (1914); Pseudoaneurysm (2605); Foreign Body In Patient (2687)
Date of Event 07/01/2021
Type of Reportable Event Death
Event or Problem Description
It was reported that a catheter tip detachment and dislodgement occurred resulting in the patient being sent to the intensive care unit.The target lesion was located in the circumflex artery.An opticross imaging catheter was advanced to the circumflex to evaluate the blockage.The catheter tip then became stuck in the blockage.The opticross was attempted to be withdrawn.Force was applied to remove the catheter and the distal tip detached inside the blockage within the circumflex.Retrieval attempts were made to retrieve the dislodged tip.A 1.5mm rotapro burr catheter was used to ablate a path to reach the detached tip.While atherectomy was being performed in the artery the system could not stop rotating.The power was turned off on the rotapro console.Subsequently, the patient coded.The patient lost their left anterior descending artery and a pseudoaneurysm formed in the proximal area of the circumflex artery.A left ventricular assist device was placed inside the patient and the left anterior descending artery was stented without issue.The patient stabilized and was sent to the intensive care unit.
 
Event or Problem Description
It was reported that a catheter rotation would not stop resulting in the patient being sent to the intensive care unit.The target lesion was located in the circumflex artery.An opticross imaging catheter was advanced to the circumflex to evaluate the blockage.The catheter tip then became stuck in the blockage.The opticross was attempted to be withdrawn.Force was applied to remove the catheter and the distal tip detached inside the blockage within the circumflex.Retrieval attempts were made to retrieve the dislodged tip.A 1.5mm rotapro burr catheter was used to ablate a path to reach the detached tip.While atherectomy was being performed in the artery the system could not stop rotating.The power was turned off on the rotapro console.Subsequently, the patient coded.The patient lost their left anterior descending artery and a pseudoaneurysm formed in the proximal area of the circumflex artery.A left ventricular assist device was placed inside the patient and the left anterior descending artery was stented without issue.The patient stabilized and was sent to the intensive care unit.It was further reported that the patient died.
 
Additional Manufacturer Narrative
Age at time of event: 18 years or older.
 
Event or Problem Description
Medwatch mw5102404.It was reported that a catheter tip detachment and dislodgement occurred resulting in the patient being sent to the intensive care unit.The target lesion was located in the circumflex artery.An opticross imaging catheter was advanced to the circumflex to evaluate the blockage.The catheter tip then became stuck in the blockage.The opticross was attempted to be withdrawn.Force was applied to remove the catheter and the distal tip detached inside the blockage within the circumflex.Retrieval attempts were made to retrieve the dislodged tip.A 1.5mm rotapro burr catheter was used to ablate a path to reach the detached tip.While atherectomy was being performed in the artery the system could not stop rotating.The power was turned off on the rotapro console.Subsequently, the patient coded.The patient lost their left anterior descending artery and a pseudoaneurysm formed in the proximal area of the circumflex artery.A left ventricular assist device was placed inside the patient and the left anterior descending artery was stented without issue.The patient stabilized and was sent to the intensive care unit.It was further reported that the patient died.It was additionally reported that the lesion was 90% stenosed and located in the severely calcified and tortuous circumflex artery.After the second pass, the console would not turn off.The power cables were physically unplugged from the console to power off the console.The patient experienced chest pain, a drop in heartrate and blood pressure.Cardiopulmonary resuscitation (cpr) was performed and anesthesia was administered for intubation.After approximately 30 minutes of cpr, the patient experienced arrhythmia and was transported to the intensive care unit (icu).It was noted that the black circular connector on the console was loose, as a result the console would shut off by itself.
 
Additional Manufacturer Narrative
Age at time of event: 18 years or older.Device evaluated by manufacturer: the unit was returned and the overall visual revision did not identify failures or evidence that could be lost due to decontamination process.The returned device matches with the lot number provided by the customer.Visual inspection was performed.The tip of the device was missing the most distal section and marker band, the remaining part shows evidences of stretching and tearing of the monorail.No other issues were found.Microscope inspection was performed.Pitting and degradation of the transducer housing, consistent with saline damage was observed.The tip of the device was missing the most distal section and marker band, the remaining part shows evidences of stretching and tearing of the monorail.
 
Event or Problem Description
Medwatch mw5102404.It was reported that a catheter tip detachment and dislodgement occurred resulting in the patient being sent to the intensive care unit.The target lesion was located in the circumflex artery.An opticross imaging catheter was advanced to the circumflex to evaluate the blockage.The catheter tip then became stuck in the blockage.The opticross was attempted to be withdrawn.Force was applied to remove the catheter and the distal tip detached inside the blockage within the circumflex.Retrieval attempts were made to retrieve the dislodged tip.A 1.5mm rotapro burr catheter was used to ablate a path to reach the detached tip.While atherectomy was being performed in the artery the system could not stop rotating.The power was turned off on the rotapro console.Subsequently, the patient coded.The patient lost their left anterior descending artery and a pseudoaneurysm formed in the proximal area of the circumflex artery.A left ventricular assist device was placed inside the patient and the left anterior descending artery was stented without issue.The patient stabilized and was sent to the intensive care unit.It was further reported that the patient died.It was additionally reported that the lesion was 90% stenosed and located in the severely calcified and tortuous circumflex artery.After the second pass, the console would not turn off.The power cables were physically unplugged from the console to power off the console.The patient experienced chest pain, a drop in heartrate and blood pressure.Cardiopulmonary resuscitation (cpr) was performed and anesthesia was administered for intubation.After approximately 30 minutes of cpr, the patient experienced arrhythmia and was transported to the intensive care unit (icu).It was noted that the black circular connector on the console was loose, as a result the console would shut off by itself.It was additionally reported that the black circular power connector was loose prior to the procedure.The connector was loose due to overuse.The power button was fully depressed several times in an attempt to get the system to power off before unplugging the cables.The gas supply valve was fully closed.

Brand Name
OPTICROSS 6
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key12169906
Report Number2134265-2021-09019
Device Sequence Number4581163
Product Code OBJ
UDI-Device Identifier08714729904762
UDI-Public08714729904762
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K161125
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/27/2023
Device Model Number8655
Device Catalogue Number8655
Device Lot Number0027397160
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/18/2021
Initial Date Received by Manufacturer 07/01/2021
Supplement Date Received by Manufacturer07/14/2021
07/26/2021
08/11/2021
Initial Report FDA Received Date07/14/2021
Supplement Report FDA Received Date07/23/2021
08/17/2021
09/07/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Other; Required Intervention;